Hail, Trego
- When
- June 15, 5:15 PM CST
- Where
- Trego County, 12 mi W of Trego Center
- Measured
- 1.5 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.883, -100.117
17 hail, 16 thunderstorm wind, 2 tornado, 1 heavy rain, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the first event at Jun 15, 2:02 PM CST, 3 hours 13 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 302 PM CDT WED JUN 15 2005 .DISCUSSION... DAYS 1-2... THE FORECAST CHALLENGES ARE TIMING AND LEVEL OF POPS FIRST 24 HOURS, AND AGAIN 36-48 HOURS OUT. THERE WILL BE PLENTY OF MOISTURE FOR ANY CONVECTION TO WORK WITH, SO WENT WITH 50 POPS EARLY TONIGHT IN WEST, WITH SEVERE STORMS POSSIBLE, AND BRING 60 POPS IN THE SOUTHEAST COUNTIES AFTER MIDNIGHT. HAIL SHOULD BE THE MAIN THREAT, WITH STRONG WINDS A SECONDARY CONCERN. THE DIRECTIONAL SHEAR IS NOT TOO STRONG, NOR IS THE OVERALL SHEAR PROFILE, THUS TORNADOES DO NOT APPEAR TO BE A THREAT. IN CERTAIN PARTS OF THE CWA, ESPECIALLY THE SOUTHEAST, HEAVY RAIN IS A POSSIBILITY. CHECKING THE 6 HOUR FLASH FLOOD GUIDANCE FROM 15/12Z, IT WOULD TAKE 3.0-3.3 INCHES IN 6 HOURS TO CAUSE PROBLEMS, AND DO NOT EXPECT THAT MUCH RAIN, MORE LIKE 1.0 INCHES IN MOST HEAVY SPOTS. -LATE ADDITION: SPC JUST ISSUED SEVERE THUNDERSTORM WATCH #484, THE THE EXACT AREA I HAD SEVERE WORDING IN ZONES. WILL HAVE TO WAIT AND SEE JUST HOW MUCH OF AN MCS FORMS TONIGHT, AS THERE WILL BE DIFFERENT FORCES COMING INTO PLAY. ONE IS A SHORT WAVE CROSSING NORTHERN COLORADO AND DIVING ESE OVERNIGHT. IT SHOULD ENCOUNTER A NORTHWARD MOVING WARM FRONT PUSHING NORTH FROM OKLAHOMA. WILL HAVE TO WAIT AND SEE. THE LATEST RUC FROM 18Z BREAKS OUT A LITTLE LINE OF CONVECTION OVER THE EASTERN CWA BY 21Z, AND THE CURRENT RADAR LOOP WOULD INDICATE THE FOCUS REGION HAS MOVED FARTHER EAST THAN PRATT/MEDICINE LODGE ALREADY BY 18Z. THUS, WILL NOT LOOK FOR PRECIPITATION THERE UNTIL AFTER MIDNIGHT. ANOTHER MCS IS LIKELY TO FORM THURSDAY EVENING, PERHAPS JUST A LITTLE FURTHER SOUTH THAN TONIGHTS. IF SO, THERE WILL BE PLENTY OF TIME TO UPDATE THE FORECAST FOR MORE PRECISE LOCATIONS AND HIGHER POPS IF NEEDED. WILL HAVE TO WAIT AND SEE IF THE MCS FORMATION REGION WILL BE NEAR OR TOO FAR SOUTH TO AFFECT DDCS CWA. WENT WITH A BLANKET POP 30 PERCENT FOR NOW. DID NOT CHANGE MINS TONIGHT OR THURSDAY NIGHT, NOR MAXTS FOR THURSDAY, AS THEY SEEMED ON TRACK. DID STRUGGLE A BIT TO GET SURROUNDING OFFICES TO COME DOWN ON MAXTS FOR FRIDAY, BUT MOST CONCURRED. IF THE MCS EXITS AS FORECAST, A FRONT SHOULD SLIDE SOUTH, LEAVING US IN EAST TO SOUTHEAST UPSLOPE FLOW. ALSO, CLOUDS WILL EITHER LINGER OR RE-DEVELOP AS THE COLD AIR, AND THUS THINK TEMPERATURES WILL STRUGGLE TO CLIMB IN THE AFTERNOON. THE LOW TO MID 80S MAY NOT STILL BE COOL ENOUGH. DAYS 3-7... THE PRIMARY WORD FOR MOST OF THE PERIOD CONTINUES TO BE: RIDGE. MEDIUM RANGE MODELS AND ENSEMBLES CONTINUE TO BE IN FAIRLY GOOD AGREEMENT ON THE GENERAL PATTERN. WE MAY GET ONE MORE NIGHT OF MCS ACTIVITY FRIDAY NIGHT BEFORE THE RIDGE STARTS TO AMPLIFY THIS WEEKEND, SO KEPT THE LOW POPS GOING THERE. AFTER THAT, MOST OF THE PRECIPITATION WILL BE SHIFTED NORTH OF THE CWA AS HEIGHTS RISE OVER THE CENTRAL CONUS. TEMPS WILL BE BACK UP INTO THE LOW TO MID 90S FOR THE MOST PART THROUGH EARLY NEXT WEEK. CURRENT FORECAST GRIDS LOOK TO BE MOSTLY ON TRACK SO MADE ONLY MINOR TWEAKS TO WHAT WE HAD GOING. THINK THAT THIS PATTERN WILL HOLD THROUGH WEDNESDAY, THEN THE GFS AND CANADIAN ENSEMBLE MEANS START TO SLOWLY DE-AMPLIFY THE RIDGE. THINK WE COULD START TO GET SOME CONVECTIVE ACTIVITY AGAIN LATE IN THE 8-10 DAY PERIOD AS THE JET COMES BACK SOUTH. && .PRELIMINARY POINT TEMPS/POPS... DDC 66 88 66 82 / 50 0 20 20 GCK 64 88 64 82 / 40 20 20 20 EHA 63 92 64 83 / 40 20 20 20 LBL 65 91 65 82 / 40 20 20 20 HYS 64 87 65 80 / 50 0 20 20 P28 67 90 67 83 / 60 0 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && 12/26
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1050 AM CDT WED JUN 15 2005 KSZ030-031-043>046-061>066-074>081-084>090-161000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 1050 AM CDT (950 AM MDT) WED JUN 15 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON WEST OF A LAKIN TO HUGOTON LINE, AND THEN THROUGH THE EVENING HOURS WEST OF HAYS TO COLDWATER LINE. THE MAIN HAZARD FROM THESE STORMS WILL BE HAIL TO THE SIZE OF GOLFBALLS, WITH WIND GUSTS AS HIGH AS 70 MPH ALSO POSSIBLE. THUNDERSTORMS ARE EXPECTED TO FIRST DEVELOP IN EASTERN COLORADO AFTER 3 PM CDT TODAY, AND THEN MOVE INTO FAR WESTERN KANSAS AFTER 5 PM CDT. THIS THUNDERSTORM ACTIVITY WILL SPREAD EASTWARD DURING THE EVENING HOURS. LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH A FEW OF THE STORMS EARLY TONIGHT...ESPECIALLY SOUTH AND EAST OF DODGE CITY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS AGAIN ON THURSDAY ACROSS SOUTHWEST KANSAS. PLENTY OF MOISTURE WILL STILL BE AROUND WITH ANOTHER DISTURBANCE OUT OF THE ROCKIES IN THE LATE AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS WILL ONCE AGAIN BE THE MAIN HAZARDS WITH THESE STORMS. THUNDERSTORMS ARE ALSO POSSIBLE ON FRIDAY. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY AFTER 5 PM CDT WEST OF A LAKIN TO HUGOTON LINE, AND THEN AFTER 8 PM WEST OF A HAYS TO COLDWATER LINE. 12
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 319 PM CDT WED JUN 15 2005 KSZ030-031-043>046-061>065-074>080-084>089-160400- CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON-HASKELL- HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-RUSH-SCOTT- SEWARD-STANTON-STEVENS-TREGO- 319 PM CDT (219 PM MDT) WED JUN 15 2005 ...SEVERE THUNDERSTORM WATCH #484 HAS BEEN ISSUED FOR PORTIONS OF SOUTHWEST KANSAS UNTIL 11 PM CDT... THE WATCH INCLUDES THE FOLLOWING COUNTIES: CLARK...COMANCHE...EDWARDS...ELLIS...FINNEY...FORD...GRANT...GRAY... HAMILTON...HASKELL...HODGEMAN...KEARNY...KIOWA...LANE...MEADE... MORTON...NESS...PAWNEE...RUSH...SCOTT...SEWARD...STANTON...STEVENS... AND TREGO. HAIL TO 3 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 80 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES. RITTERLING
The Dodge City radar (KDDC), 125 km away, was scanning. The volume nearest the first event began at 23:16 UTC.
17 hail, 16 thunderstorm wind, 2 tornado, 1 heavy rain. Local standard time, as filed.
This was the second occurrence of golf ball size hail at this location.
A few shingles blown off a roof.
Part of tin roof was ripped from a roof.
Eight inch diameter tree limbs were blown down.
Three inch diameter tree limbs were blown down.
This tornado did not hit anything.
This tornado was observed by Doppler on Wheels and it did not hit anything.
Three inch diameter tree limbs were blown down.
Also had "torrential rainfall"
This 3.40" of rain fell in 3 hours.
Twelve inch diameter tree limbs were broken.
Two inch tree limbs were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2005Every state in 2005This day in weather historyThe tornado archive for Kansas, 2005Warnings in Kansas, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5460522, 5460523, 5460524, 5460525, 5460526, 5460527, 5460528, 5460529, 5460530, 5460531, 5460532, 5460533, 5460534, 5460535, 5460536, 5460537, 5460625, 5460626, 5460627, 5460628, 5460629, 5460630, 5460631, 5460632, 5460633, 5460634, 5460635, 5460636, 5460637, 5460638, 5460639, 5460640, 5460641, 5460642, 5460643, 5460644.